Ask a doctor

Forehead Drop After Botox?

so I had a minor eyebrow/forehead drop after some injections of Botox in my forehead about a week ago.. My forehead is extremely relaxed (unable to move it), but at the same time, I feel this dull ache behind the head(occiptalis?), occured at the same time as the forehead drop..when the effects of the Botox wear off, can I expect both to go away?

Doctor Answers (8)

Botox and brow ptosis

+2

Botox disrupts the neurotransmitters to the muscles that are treated by the Botox.  What this means is that you received a dose adequate to paralyze your forehead muscles until the neurotransmtter attachments regrow over several months.  From the photos you sent, the first photo shows you elevating your forehead and placing your brows abnormally high.  The second photo shows you after the Botox with your forehead at rest.  The resting position of your eyebrows appears quite normal. 

If you do not like having no function in your forehead muscles, ask your doctor to reduce the Botox dose a bit.  You can have a relaxed forehead and still some muscle function.

The 'Botox' headache is a well known potential side effect.  Since it occurred after your Botox dose, it is likely related to your Botox treatment.  The exact mechanism for causing the headache is not known.  In my experience of over 25 years treating with Botox, a headache related to the Botox tends to be short lived and gradually improves.  Make sure you mention this to your doctor. 

Kathleen Archer, MD

Houston, TX


Houston Oculoplastic Surgeon

Always tough to determine the cause of muscle ache...

+1

most often the occipital pain has nothing to do with the botox injections...however sometime it can result from your trying (consciously > subconsciously) to try to use your forehead muscles...but ask 100 people about occipital aches and botox is overwhelmingly not the issue...the eyelid droop will gradually improve beginning in several weeks to a month but may at times be hastened with some botox to the area between the eyes...the occipital dull ache if related to the botox should go away much sooner...perhaps in 1-3 weeks as your body compensates for the altered muscle dynamics...good luck

Ken Landow, MD
Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

Botulinum Toxin (Dysport or Botox) and forehead pain

+1

The occiptialis pain may be due to compensatory action for the forehead Botulinum Toxin (Dysport or Botox)
injections

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 48 reviews

You might also like...

Brow drop after botox

+1

The brow descending is what happens with Botox treatment. This should only be a soft drop and not a complete drop where the eyebrows are hanging over the upper eyelids.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Forehead drop and muscle pain after botox

+1

The good news is that if both events are due to the Botox, they will get better. The muscle pain is likely from the other muscles working against your "paralyzed" muscles to lift your frozen brow- this will go away as the muscles "come back to life"

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 4 reviews

Forehead drop after Botox

+1

If your sideeffects are from Botox, then yes, they should go away as the product's affect disappears. If you haven't had Botox injected between the eyebrows in the glabella region ( the number "11") this can help elevate the forhead a little to compensate for the drop. That's why it is very rare for me to inject the forehead without the glabella.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Brow droop (ptosis) will resolve completely when Botox wears off

+1

Brow droop or ptosis does occur after Botox treatment occasionally. It is more common if the forehead is over-treated or if the injections are extended too close to the eyebrow. In my experience, Dysport will diffuse further than Botox and can result in some unintended droop of the eyebrow. These effects will wear off completely when the Botox wears off. It would be possible to retreat your forehead again with fewer units of Botox or treat the upper forehead or use Botox rather than Dysport to avoid this problem in the future.

Best,

Stephen Weber MD, FACS

Stephen Weber, MD, FACS
Denver Facial Plastic Surgeon
5.0 out of 5 stars 44 reviews

Yes, they will both get better

+1

Headaches are one of the more common and perplexing side effects of Botox injections since Botox is FDA approved for migraines. The headaches are hard to predict and often do not occur on the next injection. The doctor, however, needs to be advised that your frontalis muscle was over-injected to prevent brow drop after future injections.

Mary P. Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.